Not diagnosed but Sinemet increased. Help


#1

I have had my Sinemet increased to 25/110 3 per day and to be seen again in 3 months. I am still having cramp in the hands and feet but this has reduced, dribble/swallow the wrong way and lots of internal tremors. The internal feeling is really odd, a little bit like having too much caffeine. When sitting if I move my hand upwards all my arm from the elbow down shakes and both hands seem to move in stages as if something is being forced against them. Both shoulders feel stiff and ache. Sorry, one other thing, I get hot burning sensations like a poker is being pushed into my back just under the shoulder blade. Have you had this?
My neurologist thinks it is muscle dystonia caused by not producing enough dopamine and  has increased the sinemet. Not sure about this due to all the other things going on but what do I know? Didn't seem to have much time during the last meeting and it was very frustrating trying to get answers.

I have had the mri, eeg, emg, lp, blood tests, CT and full mot all ok over the past year. Originally, my GP thought suspected possible MS due to electric shocks and sensations but these have almost gone since being on the sinemet.

Can you have PD without showing visible tremor? Neurologist said it cannot be PD due to lack of visible tremor and the why I look.

Do you think I should for for a second opinion  ?  I  don't want to upset my original neurologist but feel there is more going on. Many thanks.


#2

Hi Spuddy

i have to say I'm not at all qualified to give you advice. But I can say that i understand quite a proportion of PwP don't have a visible tremor. A blank expression is a symptom, but again, I didn't think you had to have it for a dx. I remember that burning sensation - really painful after a day of sitting at the desk. That's almost entirely gone with meds.

Hope this helps

S


#3

Hi Semele,

Thank you for your reply, really appreciated. The burning is really intense on times and has taken over from the pins and needles I had earlier in the year.  the lack of time with the neurologist is very frustrating when you want to drill down into the detail.

My father in law has just been diagnosed with pd and he has started on the same lower dose of sinemet as I did. He doesn't have any tremor but has really slowed down and started to hunch over when standing.

The fear I have is that the neurologist could be on the correct path but find it strange to be on the same meds and going to the local Parkinson's clinic.

 


#4

Sorry, forgot to ask if any of you have a squeezing of the arm just like a blood pressure cuff?

A few times a day I feel my arm having this crushing feeling but no so intense as before I started the sinemet.

Odd feeling and it made me stop writing or typing when it happened in the past but milder now.

 


#5

Hi spuddy

Like you i have a very painful left and right shoulder but it is more pronounced in my left side i do have a visible resting tremor  like yourself i do experience the internal tremor that is indeed a very strange and weird feeling  one i tend to describe as i feel like a  jelly on a plate ,  not everyone with Pd experiences the same symptoms  same has not everyone has  tremors

I don't really understand what your neurologist means by 'the way you look ' i don't have a blank expression i was given a PD dx my neurologist based his dx on on me having cogwheel rigidity in my arms, bradykinesia  and tremor and reduced arm swing it might be worth a second opinion from a movement disorders specialist

 

 


#6

Hi Spuddy

 

I would certainly seek a second opinion - I did although it did not change the DX. I have been dx'd 11 years and have spent most of that time researching symptoms, drugs, side effects and new research. I am a layman but have often read that if your condition positively benefits from Levadopa then you have PD

 

BUT, your symptoms are like nothing I have heard of before - that's why I recommend a second opinion - your heralth and well being is much much more valuable than a medics ego!

 

Good luck


#7

About 30% of pwp do not have a resting tremor (including myself) so not sure what your neuro means by that. I agree with Forggatt, seek a second opinion, preferably from a neuro with a special interest in PD or movement disorder specialist. Dystonia is also a PD symptom. 


#8

Hi Shelly65, forggatt and Silverkins,

The neuro I have been seeing is the main one in the area for Parkinson's. I am going back to my GP to discuss the treatment and will ask for a second opinion.

Many thanks and will keep you posted.

 


#9

My GP has requested a second opinion and has taken me off the Sinemet. He didn't think increasing was a good idea and this is why he has referred me to another neurologist. It sounds like he asked for me to see one that had an interest in MS but I was sent to another neuro. Letter sent to existing to confirm I have have stopped the sinemet until the second opinion. I will keep you posted.


#10

Hello spuddy!

I read with interest yr forum entries. I am new to this forum and new to PD. Like u I have not been diagnosed and like you I've not been good since I've been on Sinemet low dose 12.5mg/50mg which is even lower than yrs.

They are sending me for a DatScan at Southampton which I believe will tell them if I have enough dopamine in my brain. That will then tell them if I have PD or not. If I haven't I can come off Sinemet, if I have I'll need to change my medication.

I have written elsewhere on this forum which u may or not have seen.

Just thought I'd let u know someone is thinking of you.

Chubber


#11

Hi

Many thanks for your replies. Thinking of you too Chubber!

The previous neurologist was a parkinson's specialist but still worth a second opinion. He was very quick to start me on sinemet just to treat muscle cramps.

Quick update, I'm still waiting for the second opinion. I have received the letter now waiting for the appointment.

I am still feeling very tired, have various internal vibrations and my right arm still has this pins/needles tightening sensation. I have also noticed my joints have become stiffer over time since stopping the sinemet. The foot cramps have also returned but can manage these for now.

Happy Christmas / Holidays and good luck for the New Year!